Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Northern Indiana

June 12, 20134 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 12, 2013, 9:24 PM EDT for 4 counties in Indiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2013, 9:24 PM EDT (01:24 UTC)
Expired
Jun 12, 2013, 10:30 PM EDT
In force
66 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 5:00 PM EDTSevere Thunderstorm Watch PDSSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2597 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1634 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
1.0
Supercell composite
14.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS53 KIWX 130124
SVRIWX
INC049-099-131-149-130230-
/O.NEW.KIWX.SV.W.0039.130613T0124Z-130613T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
824 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN PULASKI COUNTY IN NORTHWEST INDIANA...
  STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 930 PM CDT/1030 PM EDT/

* AT 820 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 7 MILES WEST OF HAMLET TO NORTH JUDSON TO
  MEDARYVILLE...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HAMLET AND KNOX AROUND 835 PM CDT.
  WINAMAC AROUND 850 PM CDT.
  CULVER AROUND 955 PM EDT.
  PLYMOUTH AROUND 1005 PM EDT.
  ARGOS AROUND 1015 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE DENHAM...BASS LAKE...
BEARDSTOWN...RIPLEY...WINONA...ORA...OBER...OAK GROVE...GROVERTOWN
AND VANMETER PARK.

THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS SEVERE 
THUNDERSTORM WARNING THAT WAS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.

&&

LAT...LON 4120 8680 4131 8677 4133 8674 4137 8673
      4141 8669 4142 8668 4141 8616 4121 8619
      4103 8631 4102 8687
TIME...MOT...LOC 0124Z 269DEG 26KT 4137 8669 4120 8673
          4105 8683

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
255 
WWUS53 KIWX 130141
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
941 PM EDT WED JUN 12 2013

INC049-099-131-149-130230-
/O.CON.KIWX.SV.W.0039.000000T0000Z-130613T0230Z/
STARKE IN-FULTON IN-MARSHALL IN-PULASKI IN-
841 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PULASKI...MARSHALL...NORTHWESTERN FULTON AND SOUTHEASTERN STARKE
COUNTIES UNTIL 930 PM CDT/1030 PM EDT/...

AT 840 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM KNOX TO 7 MILES NORTH OF WINAMAC TO WINAMAC...AND
MOVING EAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CULVER AROUND 955 PM EDT.
  PLYMOUTH AROUND 1010 PM EDT.
  ARGOS AROUND 1015 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MONTEREY...LAKE BRUCE...OAK
GROVE...DELONG...BRUCE LAKE STATION...MAXINKUCKEE...HIBBARD...BURR
OAK...LEITERS FORD AND RUTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4120 8680 4132 8670 4137 8663 4139 8660
      4141 8658 4142 8656 4141 8616 4121 8619
      4103 8631 4102 8687
TIME...MOT...LOC 0141Z 269DEG 26KT 4126 8658 4115 8654
          4103 8658

HAIL...1.25IN
WIND...60MPH

$$
243 
WWUS53 KIWX 130206
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 PM EDT WED JUN 12 2013

INC049-099-131-149-130230-
/O.CON.KIWX.SV.W.0039.000000T0000Z-130613T0230Z/
STARKE IN-FULTON IN-MARSHALL IN-PULASKI IN-
906 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PULASKI...SOUTHERN MARSHALL...NORTHWESTERN FULTON AND SOUTHEASTERN
STARKE COUNTIES UNTIL 930 PM CDT/1030 PM EDT/...

AT 904 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM KNOX TO 7 MILES NORTH OF WINAMAC TO WINAMAC...AND
MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CULVER AROUND 1020 PM EDT.
  PLYMOUTH AROUND 1025 PM EDT.
  ARGOS AROUND 1030 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MONTEREY...HIBBARD...BURR
OAK...LAKE BRUCE...DELONG...TWIN LAKES...RUTLAND...MAXINKUCKEE...
LEITERS FORD AND BRUCE LAKE STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4120 8680 4132 8670 4135 8662 4135 8652
      4136 8646 4136 8639 4138 8616 4121 8619
      4103 8631 4102 8687
TIME...MOT...LOC 0206Z 269DEG 26KT 4132 8653 4116 8656
          4103 8661

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:27 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 12, 7:27 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 PM EDT WED JUN 12 2013

.SYNOPSIS...
ISSUED AT 250 PM EDT WED JUN 12 2013

A WARM FRONT HAS SETTLED ACROSS SOUTHERN MICHIGAN. SEVERAL
DISTURBANCES ARE EXPECTED TO RIDE ALONG THIS BOUNDARY...BRINGING
ONE OR MORE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING AND OVERNIGHT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND SEVERE WEATHER. DRIER AND COOLER WEATHER WILL
SETTLE INTO THE REGION THURSDAY INTO FRIDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013

SEVERE STORMS ARE EXPECTED BY EARLY TONIGHT. SEVERAL FACTORS ARE
COMING TOGETHER FOR A SIGNIFICANT OUTBREAK OF SEVERE STORMS AND
POSSIBLE TORNADOES WHICH IS REFLECTED IN THE SPC LATE MORNING
UPGRADE TO A HIGH RISK OVER NEARLY ALL OF THE FCST AREA. A STRONG
CAP WAS JUST BECOMING WEAK ENOUGH UPSTREAM FOR CONVECTION TO FIRE
ACROSS EAST IOWA IN AN INCREASINGLY VERY UNSTABLE AIRMASS.
LINCOLN/ILX 18Z SOUNDING SHOWED THE CAP HAD STRENGTHENED BETWEEN 12Z
AND 18Z...HELPING TO KEEP MOST STORMS AT BAY INTO MID AFTERNOON. SPC
SFC BASED LIFTED INDICIES OF -10 TO -12 WERE ALREADY OVER NRN
INDIANA. BULK SHEAR NEARLY OFF THE CHARTS WITH VALUES OF 55 KTS TO
75 KNOTS. ANOTHER INDICATOR OF THE EXTREME ENVIRONMENT WAS THE SPC
CRAVEN SIG SEVERE PARAMETER ON THE SPC WEB MESO ANALYSIS PAGE WITH
VALUES OF 60K TO OVER 120K WHERE THE SIGNIFICANT SVR THRESHOLD IS
ONLY 20K. SO A POWDER KEG IN THE ATMOSPHERE WAS OVER THE AREA. A SFC
LOW AND UPPER LEVEL TROF WILL MOVE EAST EARLY TONIGHT. EXPECT
EXPLOSIVE STORM DEVELOPMENT AS THE CAP CONTINUES TO ERODE AND THE
STORMS BECOME MORE ORGANIZED. THE ADVECTION OF AN UPSTREAM ELEVATED
LAYER ESPECIALLY 700/500 MB WITH LAPSE RATES APCHG 9C/KM WILL
FURTHER HELP KEEP AN EXTREMELY UNSTABLE AIRMASS OVER THE AREA AHEAD
OF THE STORMS THIS EVENING. LOW LEVEL MOISTURE FLUX WILL INCREASE AS
THE SFC LOW APPROACHES WITH THE UPPER LEVEL SHORT WAVE. HAVE ADDED A
FLASH FLOOD WATCH GIVEN THIS ENVIRONMENT AND PRECIP WATER VALUES
APPROACHING 2.0 INCHES. SOME OF THE AREA WAS STILL TRYING TO DRY OUT
FROM VERY HEAVY RAINS EARLIER IN THE MONTH WITH SOME AREAS RECEIVING
5 TO 6 INCHES OF RAIN. EXPECT THE STORMS TO ORGANIZE IN A SQUALL
LINE WITH WINDS BECOMING DAMAGING ACROSS MUCH OF THE AREA. CURRENT
THINKING IS MOST OF THE SEVERE STORM WILL OCCUR BEFORE
MIDNIGHT...ALTHOUGH HEAVY RAIN POTENTIAL SHOULD CONTINUE THROUGH THE
NIGHT. OTHERWISE...SUBSTANTIAL SUBSIDENCE BEHIND THE UPPER TROF
SHOULD ALLOW SKIES TO CLEAR BY LATE THURSDAY MORNING.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013

FEW CHANGES TO LONG TERM PERIOD WITH FOCUS ON UPCOMING WEATHER EVENT
LATER TODAY.

UPPER LEVEL RIDGING WILL MOVE ACROSS THE AREA AT THE START OF THE
PERIOD...BUT WILL BE SLOWLY DAMPENED INTO THE START OF THE WEEKEND
AS AN UPPER LEVEL TROUGH MOVES ACROSS THE FAR NORTHERN PARTS OF THE
PLAINS.

THE AFOREMENTIONED TROUGH WILL ATTEMPT TO DIG INTO THE NORTHERN
GREAT LAKES WITH TIME THIS WEEKEND. A FRONTAL BOUNDARY WILL STALL
OUT OVER THE REGION FROM LATE SATURDAY INTO AS LATE AS MONDAY WITH
SEVERAL IMPULSES MOVING ALONG IT. THE POTENTIAL EXISTS FOR SEVERAL
ROUNDS OF THUNDERSTORMS TO EITHER DEVELOP OVER AREA OR MOVE IN FROM
THE WEST WITH THE MAIN WINDOW BEING SATURDAY NIGHT INTO SUNDAY.
POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAINFALL MAY
EXIST...ESPECIALLY AS MAIN WAVE ENTERS THE AREA SAT NGT INTO SUNDAY.
FURTHER DETAILS WILL BE ADDED IN LATER FORECASTS AS MODELS HOPEFULLY
COME INTO BETTER AGREEMENT. BY MONDAY NIGHT...DRY CONDITIONS SHOULD
PUSH BACK INTO THE REGION WITH SEASONABLE TEMPERATURES CONTINUING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED
AT 710 PM EDT WED JUN 12 2013

A CLUSTER OF STORMS WERE DEVELOPING UPSTREAM ALONG A WEAK FRONT
WITH A FRONTOGENETIC SCENARIO GIVEN MARINE BOUNDARY/OLD FRONT TO
THE NORTH/NORTHEAST AND THETA E FLUX INCREASING TO THE SOUTHWEST.
THE APPROACH OF A SHORT WAVE WILL PROVIDE A VOLATILE SITUATION
WITH AN EVENTUAL DERECHO FORMING THIS EVENING. EXPECT WIND GUSTS
AT THE TERMINALS OF 45 TO 55 KNOTS...ALTHOUGH DEPENDING ON QLCS
SYSTEM ORGANIZATION...VELOCITIES COULD EXCEED 70 KNOTS. MORE
STORMS SHOULD CONTINUE TO FORM AS THE SFC LOW APPROACHES. THE
SEVERE WIND THREAT SHOULD DIMINISH BY 06Z...WITH RAIN/STORMS
ENDING BY 14Z AS SUBSIDENCE INCREASES BEHIND THE UPPER LEVEL TROF.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ003>009-
     012>018-020-022>027-032>034.

     BEACH HAZARDS STATEMENT FROM 4 AM CDT THURSDAY THROUGH FRIDAY
     MORNING FOR INZ003.

MI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MIZ077>081.

     BEACH HAZARDS STATEMENT FROM 5 AM EDT THURSDAY THROUGH FRIDAY
     MORNING FOR MIZ077.

OH...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OHZ001-002-004-
     005-015-016-024-025.

LM...SMALL CRAFT ADVISORY FROM 5 AM THURSDAY TO 8 AM EDT FRIDAY FOR
     LMZ043-046.

&&

SYNOPSIS...BENTLEY
SHORT TERM...SKIPPER
LONG TERM...FISHER
AVIATION...SKIPPER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 12, 1:25 PM EDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 PM EDT WED JUN 12 2013

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-131730-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF
ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL
THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS
LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN
INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING.
DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS
EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED
TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF
FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-131730-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF
ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL
THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS
LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN
INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING.
DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS
EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED
TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF
FLASH FLOODING TONIGHT.

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS
ARE EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN LATER
TONIGHT. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE
EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN THURSDAY INTO
THURSDAY EVENING. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE
DETAILS.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-131730-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
125 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH
THUNDERSTORMS BECOMING MORE LIKELY DURING THE MID AND LATE
AFTERNOON HOURS. WIDESPREAD SHOWERS AND AND THUNDERSTORMS ARE THEN
EXPECTED THIS EVENING. THERE IS GOOD CHANCE OF SEVERE STORMS LATE
THIS AFTERNOON AND TONIGHT WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WIND GUSTS IN EXCESS OF 60 KNOTS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THURSDAY AND THURSDAY
EVENING. IN ADDITION...DANGEROUS POUNDING WAVES AND LIFE-
THREATENING RIP CURRENTS ARE EXPECTED THURSDAY AND THURSDAY
EVENING...POSSIBLY PERSISTING INTO FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON
THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 12, 8:25 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
825 PM EDT WED JUN 12 2013

MIZ080-081-130100-
BRANCH MI-HILLSDALE MI-
825 PM EDT WED JUN 12 2013

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN BRANCH AND NORTHERN
HILLSDALE COUNTIES...

AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLDWATER...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HILLSDALE...
  QUINCY...
  LITCHFIELD...
  JONESVILLE...
  MARBLE LAKE...
  SOUTH BUTLER AND LONG LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4187 8446 4183 8498 4199 8511 4207 8502
      4207 8461 4208 8461 4208 8454
TIME...MOT...LOC 0025Z 247DEG 29KT 4194 8497
Local storm report, Jun 12, 8:28 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
828 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             COLDWATER               41.94N  85.00W
06/12/2013  M1.00 INCH       BRANCH             MI   TRAINED SPOTTER

&&

CEO
Local storm report, Jun 12, 8:30 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FUNNEL CLOUD     CHURUBUSCO              41.23N  85.32W
06/12/2013                   WHITLEY            IN   TRAINED SPOTTER

            ROTATING WALL CLOUD WITH FUNNEL CLOUD NEAR CHURBUSCO

&&

KG
Local storm report, Jun 12, 8:50 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND GST     2 SW KINGSBURY          41.50N  86.73W
06/12/2013  M60 MPH          LA PORTE           IN   TRAINED SPOTTER

            60MPH WIND GUST NEAR 39 AND HWY 6

&&

KG
Local storm report, Jun 12, 9:13 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             5 NW MONTPELIER         41.64N  84.67W
06/12/2013  M0.50 INCH       WILLIAMS           OH   AMATEUR RADIO

0834 PM     TSTM WND GST     5 NW MONTPELIER         41.64N  84.67W
06/12/2013  M50 MPH          WILLIAMS           OH   AMATEUR RADIO

&&

CEO
Local storm report, Jun 12, 9:22 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
922 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             NORTH JUDSON            41.22N  86.78W
06/12/2013  E0.60 INCH       STARKE             IN   TRAINED SPOTTER

            DIME SIZE HAIL NEAR NORTH JUDSON

&&

KG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:06 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph, Starke39 min
Jun 12, 8:13 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble47 min
Jun 12, 8:15 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko30 min
Jun 12, 8:19 PM EDTSevere Thunderstorm WarningIWXSteuben56 min
Jun 12, 8:22 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph38 min
Jun 12, 8:30 PM EDTTornado WarningIWXAllen, DeKalb, Noble45 min
Jun 12, 8:38 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Pulaski, Starke52 min
Jun 12, 8:43 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke47 min
Jun 12, 8:45 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Wabash, Whitley30 min
Jun 12, 9:01 PM EDTFlash Flood WarningIWXLaPorte, Marshall, Saint Joseph, Starke6 hr
Jun 12, 9:01 PM EDTSevere Thunderstorm WarningIWXAllen, Whitley29 min
Jun 12, 9:38 PM EDTSpecial Weather StatementIWXAllen37 min
Jun 12, 9:40 PM EDTSpecial Marine WarningIWX65 min
Jun 12, 9:47 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall28 min
Jun 12, 9:49 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, White41 min
Jun 12, 10:02 PM EDTTornado WarningIWXCass, Pulaski, White28 min
Jun 12, 10:13 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko47 min
Jun 12, 10:16 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley44 min
Jun 12, 10:21 PM EDTFlash Flood WarningIWXAllen, Kosciusko, Whitley6 hr
Jun 12, 10:23 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wabash, Whitley52 min
Jun 12, 10:28 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Huntington, Kosciusko, Miami, Pulaski and 2 more62 min
Jun 12, 10:39 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells51 min
Jun 12, 10:45 PM EDTTornado WarningIWXGrant, Huntington, Wabash, Wells30 min
Jun 12, 10:47 PM EDTFlash Flood WarningIWXCass, Fulton, Grant, Miami, Pulaski, Wabash and 1 more6 hr
Jun 12, 11:00 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Miami and 2 more60 min
Jun 12, 11:02 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells43 min
Jun 12, 11:06 PM EDTTornado WarningIWXAdams, Wells24 min
Jun 12, 11:14 PM EDTTornado WarningIWXAdams, Blackford, Jay, Wells46 min
Jun 12, 11:21 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke6 days
Jun 12, 11:21 PM EDTRiver Flood WarningIWXCarroll, Pulaski, White5 days
Jun 12, 11:21 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley3 days
Jun 13, 12:32 AM EDTSpecial Marine WarningIWX43 min
Jun 13, 12:38 AM EDTSpecial Weather StatementIWXLaPorte37 min
Jun 13, 12:57 AM EDTAreal Flood AdvisoryIWXAdams, Blackford, Grant, Huntington, Jay, Wells6 hr
Jun 13, 2:09 AM EDTFlash Flood WarningIWXBlackford, Grant, Jay6 hr
Jun 13, 2:57 AM EDTAreal Flood WarningIWXAllen, Kosciusko, LaPorte, Marshall, Starke, Whitley6 hr
Jun 13, 5:00 AM EDTAreal Flood WarningIWXCass, Fulton, Grant, Miami, Pulaski, Wabash and 1 more6 hr
Jun 13, 9:40 AM EDTRiver Flood WatchIWXCarroll, White35 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.